Helpline: 0808 800 0303
You are here:
Posted - 06 Jun 2012 17:48
Report this post
Cowboy101 again, My wife`s starting her Parkinson`s medication and we are both terrified of the purported side-effects! Any tips please?Best Wishes Cowboy101
Posted - 06 Jun 2012 19:54
There are possible side effects of Parkinson's meds as with all other meds. Nobody ever got sued for overstating the side effects so drug info leaflets tend to paint a bleak picture and they don't make for cheerful reading. I have no experience of the particular drugs that your wife is using so can't comment.
In the early weeks after starting a drug or changing the dose you can feel nauseous. Most drugs seem to warn about a risk of drowsiness and sudden onset sleep so its prudent to keep a look out for that.
The really famous Parkinson's meds side effects are the Impulse Control Disorders and Obsessive Compulsive Disorder. Many people get them but MOST people don't. They tend to come with higher doses than you will be on now.
Its important to remember that the side effects are secondary to the main effect of the drugs - we are very lucky to have some drugs around that alleviate many Parkinson's symptoms for quite a while.
The most effective help in dealing with side effects of drugs is a loving partner to watch over you and help spot drowsiness, changes in behaviour and to help you enjoy life. Your wife is lucky that she has you to do that.
that is a long way of saying - don't worry too hard about side effects as most of them won't happen to you.
Parkinson's UK is the operating name of the Parkinson's Disease Society of the United Kingdom.
A registered charity in England and Wales (258197) and in Scotland (SC037554)